Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 20, NWS Shreveport, LA

February 21, 2013Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Feb 21, 2013, 2:22 PM CST for Sabine Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2013, 2:22 PM CST (20:22 UTC)
Expired
Feb 21, 2013, 2:45 PM CST
In force
23 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 1:37 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 842 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
842 m²/s²
0-3 km storm-relative helicity
990 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WFUS54 KSHV 212022
TORSHV
LAC085-212045-
/O.NEW.KSHV.TO.W.0020.130221T2022Z-130221T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 245 PM CST

* AT 217 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
  SOUTHWEST OF FLORIEN...OR 11 MILES NORTH OF TOLEDO BEND DAM...
  MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FISHER AND MOUNT CARMEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3138 9365 3168 9335 3164 9333 3154 9334
      3154 9324 3153 9323 3136 9323 3136 9338
      3127 9344 3127 9354
TIME...MOT...LOC 2021Z 230DEG 60KT 3138 9349

$$

14

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 2:04 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 21, 2:04 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CST THU FEB 21 2013

.DISCUSSION...
TORNADO WATCH HAS BEEN ISSUED FOR TOLEDO BEND AREA...AND PORTIONS
OF NORTHCENTRAL LOUISIANA...SOUTH OF INTERSTATE 20...THRU 7 PM
THIS EVENING. A LINE OF TSTMS...THE NORTHERN END OF THIS LINE CURRENTLY
MOVG EAST ACROSS TOLEDO BEND...SHOWING INDICATIONS OF DAMAGING
WIND GUSTS...AND SOME ROTATION...WILL TRACK EAST. THESE STORMS MAY
INCREASE IN INTENSITY LATER IN THE AFTN HOURS./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  42  58  35  60 /  80  30  10  10   0
MLU  61  45  60  39  59 /  80  40  10  10   0
DEQ  47  34  52  27  57 /  80  10  10  10   0
TXK  50  37  50  31  57 /  80  30  10  10   0
ELD  49  40  54  32  58 /  80  40  10  10   0
TYR  64  37  54  33  62 /  80  10  10  10   0
GGG  62  39  57  34  61 /  80  20  10  10   0
LFK  73  41  64  35  66 /  80  30  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Feb 21, 12:00 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU FEB 21 2013

LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-221800-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON. A COLD AND STABLE AIRMASS REMAINS IN PLACE IN THE
LOWEST LEVELS OF THE ATMOSPHERE AND THIS MAY LIMIT THUNDERSTORM
DEVELOPMENT. HOWEVER...A WARM FRONT IS EXPECTED TO MOVE NORTHWARD
TO NEAR THE INTERSTATE 20 CORRIDOR...BEFORE THESE STORMS MOVE EAST
OF MOST OF THE AREA BY LATE THIS AFTERNOON OR EARLY IN EVENING. SOUTH OF
THIS WARM FRONT...CONDITIONS MAY BECOME MORE CONDUCIVE FOR SEVERE
THUNDERSTORMS. STRONG DEEP LAYER SHEAR WILL SUPPORT A THREAT FOR
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE GREATEST
THREAT FOR SEVERE WEATHER AND DISCRETE SUPERCELLS WILL GENERALLY
BE SOUTH OF INTERSTATE 20 UNTIL EARLY THIS EVENING.

THE SEVERE THREAT WILL GRADUALLY SHIFT EASTWARDS THIS EVENING AS
THE COLD FRONT MOVES ACROSS THE AREA AND THUNDERSTORMS ARE
EXPECTED TO END FROM WEST TO EAST AS THE FRONT PASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
LATE SUNDAY AND INTO MONDAY AS YET ANOTHER STRONG UPPER TROUGH
MOVES ACROSS THE PLAINS AND DRIVES A COLD FRONT ACROSS THE REGION.
HOWEVER...INSTABILITY AND MOISTURE RETURN MAY BE LIMITED.
THEREFORE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY POSSIBLY BE NEEDED FROM MID AFTERNOON UNTIL
EARLY THIS EVENING.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
221800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-
1200 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
LATER THIS MORNING. HOWEVER...MOST OF THE THUNDERSTORM ACTIVITY IS
EXPECTED TO BE ELEVATED IN NATURE DUE TO THE PRESENCE OF A COLD
AND STABLE AIRMASS IN THE LOW LEVELS OF THE ATMOSPHERE. VERTICAL
WIND PROFILES ARE SUFFICIENT TO SUPPORT ROTATING UPDRAFTS.
THEREFORE...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE
HAIL BEING THE PRIMARY THREAT.

THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST THIS EVENING
AND TONIGHT AS THE COLD FRONT MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
LATE SUNDAY AND INTO MONDAY AS YET ANOTHER STRONG UPPER TROUGH
MOVES ACROSS THE PLAINS AND DRIVES A COLD FRONT ACROSS THE REGION.
HOWEVER...INSTABILITY AND MOISTURE RETURN MAY BE LIMITED.
THEREFORE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE HAILSTORMS...SPOTTER
ACTIVATION WILL LIKELY NOT BE NEEDED TODAY THROUGH THIS EVENING.

VII

In the hours before

Local storm report, Feb 21, 8:28 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 AM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             1 E BOSSIER CITY        32.52N 93.65W
02/21/2013  E0.75 INCH       BOSSIER            LA   BROADCAST MEDIA

            DIME SIZED HAIL REPORTED ON BODCAU STATION ROAD.

&&

20
Local storm report, Feb 21, 8:36 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             NACOGDOCHES             31.61N 94.65W
02/21/2013  E0.50 INCH       NACOGDOCHES        TX   PUBLIC

&&

20
Local storm report, Feb 21, 9:06 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             FOREMAN                 33.72N 94.40W
02/21/2013  E0.75 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

&&

20
Local storm report, Feb 21, 9:09 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             BOSSIER CITY            32.52N 93.66W
02/21/2013  E0.50 INCH       BOSSIER            LA   PUBLIC

            MARBLE SIZE HAIL REPORTED NEAR BELLAIRE ELEMENTARY
            SCHOOL.

&&

20
Local storm report, Feb 21, 2:08 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     5 W HEMPHILL            31.33N 93.93W
02/21/2013                   SABINE             TX   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED NEAR STRICKLAND CROSSING AND 2
            INJURIES REPORTED

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:06 PM CSTTornado WarningSHVNatchitoches24 min
Feb 21, 4:20 PM CSTSevere Thunderstorm WarningSHVLaSalle25 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.